| Model Number |
899916 |
| Medical Device Problem Code |
Component Misassembled (4004)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/07/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
Event or Problem Description
It was reported that the nurses felt they that were having difficult time in telling when the urine was done flowing in the straight catheter kit with the bag attached, compared to when the kit had a separate collection container.They confirmed having this problem and usually they just manipulate the bag by lifting it up to see if it was still dripping or not.Nurses reported that with 16fr tray containing a regular foley bag when they open the corners of the sterile field, the first sterile drape not fenestrated was placed above the gloves, so they could not remove it sterilely to use it to extend the sterile field.Additionally, there was significant concern with the size of the sterile field and not having room to pull out the tray to access the bag and catheter and aseptically lay the catheter into the lubricating gel.They were only using meter trays and they had all surestep trays, so this was a smaller square tray with a bag that seemed a bit different.They felt it to be harder to manipulate sterilely.Per additional information received via email on 08dec2021, customer reported that there wasn¿t an issue with the product draining but just a concern from nurses that they could not tell when the urine was done dripping into the bag, so they did not know when to remove the straight catheter.Also, they were concerned with the drape placement and the size of the sterile field compared to usability of the surestep tray.
Additional Manufacturer Narrative
The reported event was inconclusive.No sample was returned for evaluation.A potential root cause for this failure could be "incorrect operation".It is unknown whether the device had met relevant specifications.The product was used for treatment purposes.It was unknown whether the product had caused the reported failure.A device history record review could not be performed without a lot number.The product catalog number for this device is unknown.Therefore, bd is unable to determine the associated labeling to review.The device was not returned.
Event or Problem Description